Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 244, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2017, 7:47 PM CDT for 5 counties in Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 5, 2017, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Henderson County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 107 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
129
WUUS54 KMEG 060047
SVRMEG
TNC005-017-039-077-079-060130-
/O.NEW.KMEG.SV.W.0244.170706T0047Z-170706T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
747 PM CDT WED JUL 5 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Henderson County in western Tennessee...
Benton County in western Tennessee...
Eastern Carroll County in western Tennessee...
Southeastern Henry County in western Tennessee...
Northern Decatur County in western Tennessee...
* Until 830 PM CDT
* At 747 PM CDT, a severe thunderstorm was located 9 miles southeast
of Bruceton, or 10 miles south of Camden, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Camden, Natchez Trace State Park, Natchez Trace State Forest,
Parsons, Bruceton, Vale, Hollow Rock, Big Sandy, Mansfield, Dollar,
Busseltown, Jeannette, Holladay, Sugar Tree, Ephesus, Cozette,
Buena Vista, Westport, Manleyville and Mixie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3613 8792 3603 8800 3600 8800 3596 8802
3594 8800 3594 8793 3591 8793 3583 8797
3578 8798 3572 8803 3566 8802 3567 8835
3620 8834 3629 8795 3622 8795 3617 8792
TIME...MOT...LOC 0047Z 256DEG 33KT 3592 8815
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
674
WWUS54 KMEG 060107
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
807 PM CDT WED JUL 5 2017
TNC017-060117-
/O.CAN.KMEG.SV.W.0244.000000T0000Z-170706T0130Z/
Carroll TN-
807 PM CDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3603 8800 3600 8800 3596 8802 3594 8800
3594 8793 3591 8793 3578 8798 3572 8803
3566 8802 3567 8830 3582 8821 3582 8818
3585 8818 3585 8819 3593 8814 3622 8824
3629 8795 3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 0107Z 256DEG 33KT 3597 8792
$$
TNC005-039-077-079-060130-
/O.CON.KMEG.SV.W.0244.000000T0000Z-170706T0130Z/
Henderson TN-Benton TN-Henry TN-Decatur TN-
807 PM CDT WED JUL 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HENDERSON...BENTON...SOUTHEASTERN HENRY AND NORTHERN
DECATUR COUNTIES...
At 807 PM CDT, a severe thunderstorm was located near New
Johnsonville, or 11 miles southwest of Waverly, moving east at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Camden, Parsons, Big Sandy, Holladay, Sugar Tree, Busseltown,
Jeannette, Manleyville, Spring Creek, Hickory Forks, Cozette and
Bible Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3603 8800 3600 8800 3596 8802 3594 8800
3594 8793 3591 8793 3578 8798 3572 8803
3566 8802 3567 8830 3582 8821 3582 8818
3585 8818 3585 8819 3593 8814 3622 8824
3629 8795 3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 0107Z 256DEG 33KT 3597 8792
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$498
WWUS54 KMEG 060130
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
830 PM CDT WED JUL 5 2017
TNC005-039-077-079-060140-
/O.EXP.KMEG.SV.W.0244.000000T0000Z-170706T0130Z/
Henderson TN-Benton TN-Henry TN-Decatur TN-
830 PM CDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...
BENTON...SOUTHEASTERN HENRY AND NORTHERN DECATUR COUNTIES HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 3603 8800 3600 8800 3596 8802 3594 8800
3594 8793 3591 8793 3578 8798 3572 8803
3566 8802 3567 8830 3582 8821 3582 8818
3585 8818 3585 8819 3593 8814 3622 8824
3629 8795 3622 8795 3617 8792 3613 8792
TIME...MOT...LOC 0130Z 256DEG 33KT 3601 8773
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:31 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 5, 6:31 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 631 PM CDT Wed Jul 5 2017 .UPDATE... Updated for the 00Z Aviation Discussion && .PREV DISCUSSION... /issued 335 PM CDT Wed Jul 5 2017/ DISCUSSION... Currently around the Mid-South, showers and thunderstorms continue across primarily west Tennessee and east Arkansas. Temperatures are generally in the 80s, with winds gusty from the south. Latest surface analysis depicts high pressure over the southeast CONUS, helping to drive this southerly flow and draw moisture into the region. Meanwhile, latest H5 analysis depicts a ridge axis over much of western CONUS, with an upper trough extending from northern Michigan southwestward to central Texas. The upper trough to the west of the region has resulted in southwesterly flow over the FA. This has led to persistent shower and thunderstorm activity throughout much of the day. This flow will persist into late Thursday, allowing chances for showers and thunderstorms to continue tonight and on Thursday afternoon, as several weak impulses transit the flow. Given the ample low level moisture, southerly flow, and cloud cover tonight, overnight lows will be in the low to mid 70s. With highs again in the 80s on Thursday, chances for showers and thunderstorms will continue as the trough axis moves over the area throughout the day. Thus, chances will be greatest over eastern portions of the FA on Thursday. By Friday the trough is east of the area, but northwest flow aloft will keep thunderstorm chances in the forecast. Temperatures will warm to be near 90 again on Friday and for the weekend. A weak front approaches the region early Saturday, providing additional chances for showers and storms throughout the day. Surface high pressure builds in behind this feature on Sunday, but kept slight to chance POPs in the forecast through the beginning of next week as northwest flow aloft remains situated over the region. Temperatures will be a couple of degrees cooler than average for early July early next week. ZDM && .AVIATION... 00Z TAF cycle VFR conditions should continue for most of the forecast period. One area of thunderstorms is moving across west Tennessee and a second area will be moving into northeast Arkansas in the next hour or so. This activity should weaken by around sunset. More showers and thunderstorms may move into the region Thursday morning and may continue into the early afternoon hours. Some low clouds may reach the KJBR area overnight and remain during the morning hours producing IFR ceilings. Winds will be mainly from the southwest at 5 to 10 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 5, 4:19 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 419 AM CDT Wed Jul 5 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 419 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms to perhaps an isolated severe thunderstorm is possible across the Mid-South today into this evening. Damaging winds is the primary threat if any thunderstorms can reach severe limits. Heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:40 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 19 hr |
| Jul 6, 1:47 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 4 days |
| Jul 6, 5:39 PM CDT | Special Weather Statement | MEG | Shelby | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.